Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 760, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 18, 2003, 8:39 AM CST for Choctaw County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 8:39 AM CST (14:39 UTC)
- Expired
- Nov 18, 2003, 9:05 AM CST
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Choctaw County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 6:55 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 181439 SVRJAN MSC019-181505- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 839 AM CST TUE NOV 18 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN CENTRAL MISSISSIPPI * UNTIL 905 AM CST * AT 839 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF ACKERMAN...OR ABOUT 22 MILES NORTHEAST OF KOSCIUSKO...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR ACKERMAN AT 850 AM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3334 8942 3325 8922 3338 8911 3348 8926 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 7:38 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 18, 7:38 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
738 AM CST TUE NOV 18 2003
.DISCUSSION...WILL ISSUE AND UPDATE TO RECONFIGURE COUNTIES FOR THE
NEW TORNADO WATCH. THE LIGHTNING HAS PRETTY MUCH GONE BY THE WAYSIDE
AS THE CWA IS EXPERIENCING A LARGE AREA OF MODERATE RAIN ALONG WITH
THE CONVECTIVE LINE THAT IS PRODUCING SCATTERED WIND DAMAGE. THE
REASON FOR LACK OF LIGHTING AND VIGOROUS STORMS IS THE LOW
INSTABILITY OVER THE REGION. BASICALLY IT IS THE STRONG FORCING THAT
IS DRIVING THE THIN CONVECTIVE LINE. WILL CONTINUE TO GET NEW DATA
OVER THE NEXT FEW HOURS AND WILL LOOK AT THE POTENTIAL FOR THE REST
OF THE AFTERNOON. THE SE PORTION OF THE CWA IS STILL UNDER THE GUN
FOR THE NEXT 4 TO 6 HRS AND THEN WE WILL HAVE TO LOOK BACK WEST AND
SEE HOW WE CAN RECOVER FOR WHEN THE INTENSE COLD POOL MOVES IN.
UPDATES WILL BE OUT SHORTLY.
&&
.JAN WATCHES/WARNING/ADVISORIES...
MS...TORNADO WATCH UNTIL 12PM FOR EASTERN HALF.
FLASH FLOOD WATCH TODAY FOR COUNTIES SOUTH OF I-20.
LA...FLASH FLOOD WATCH TODAY...ZONES 024>026.
AR...NONE.
&&
36/ENTREMONTHazardous weather outlook, Nov 18, 6:10 AM CST, 2 hours 29 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191210- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0610 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SQUALL LINE WITH POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES WILL HEAD ACROSS MISSISSIPPI AND MOVE TO THE ALABAMA BORDER BY EARLY THIS AFTERNOON. THE THREAT FOR WIDESPREAD AND POSSIBLY SIGNIFICANT DAMAGING WIND GUSTS WILL INCREASE WITH DIURNAL HEATING ACROSS THE EASTERN PART OF MISSISSIPPI. IN ADDITION...A DEEP UPPER LOW WILL DEVELOP OVER THE ARK-LA-TEX THIS AFTERNOON. THE POCKET OF COLD AIR ALOFT WILL RESULT IN RATHER FAVORABLE CONDITIONS FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON AND EVENING OVER SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. THE THREAT OF LARGE HAIL WILL BE GREATEST ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO GREENVILLE TO GRENADA MISSISSIPPI. ...FLOODING... ONE TO TWO INCHES OF RAIN IS EXPECTED ACROSS MUCH OF THE AREA THIS MORNING...WITH THE RAIN ENDING FROM WEST TO EAST BY THE MIDDAY AND EARLY AFTERNOON HOURS. LOCAL TRAINING OF HEAVY THUNDERSTORMS AND TOTALS OF TWO TO FOUR INCHES ARE POSSIBLE TODAY GENERALLY SOUTH OF INTERSTATE 20. FLOODING OF LOW LYING AREAS...CREEKS...AND STREAMS IS POSSIBLE. PONDING OF WATER ON ROADWAYS WILL BE A PROBLEM...ESPECIALLY DURING THE MORNING COMMUTE IN THE INTERSTATE 55 CORRIDOR. ...NON PRECIPITATION... GUSTY SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WILL CONTINUE THIS MORNING AHEAD OF THE SQUALL LINE. ABOUT AN HOUR AFTER THE SQUALL LINE PASSES...THE WINDS WILL DIMINISH AS THEY SHIFT TO WESTERLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... A STRONG COLD FRONT WILL SWEEP ACROSS THE ARKLAMISS REGION SUNDAY NIGHT. ALTHOUGH STRONG VERTICAL WIND SHEAR WOULD SUPPORT SEVERE THUNDERSTORMS INCLUDING THE POSSIBILITY OF TORNADOES WITH THIS SYSTEM...THE RETURN OF GULF MOISTURE MAY BE TOO LIMITED TO RESULT IN SUFFICIENT INSTABILITY FOR SEVERE THUNDERSTORMS. HOWEVER...ANY INCREASE IN AVAILABLE MOISTURE WOULD RESULT IN A SIGNIFICANT SEVERE WEATHER OUTBREAK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL BE NEEDED THIS MORNING IN THE INTERSTATE 55 CORRIDOR AND UNTIL THE EARLY AFTERNOON ALONG THE INTERSTATE 59 REGION. SPOTTERS MAY BE NEEDED AGAIN THIS AFTERNOON AND EARLY THIS EVENING ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Nov 18, 6:07 AM CST, 2 hours 32 minutes before
LAZ009-016-025-026-MSZ028-037-038-040-042>045-047>051-053>056- 059>065-072-181400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 607 AM CST TUE NOV 18 2003 TORNADO WATCH NUMBER 957 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN LOUISIANA... CONCORDIA EAST CARROLL MADISON TENSAS IN MISSISSIPPI... ADAMS TORNADO WATCH NUMBER 957 REMAINS IN EFFECT UNTIL 8 AM FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ATTALA CLAIBORNE COPIAH COVINGTON FRANKLIN HINDS ISSAQUENA JEFFERSON JEFFERSON DAVIS LAWRENCE LEAKE LINCOLN MADISON MARION MONTGOMERY NESHOBA NEWTON RANKIN SCOTT SIMPSON SMITH WARREN WINSTON YAZOO ENTREMONT
Local storm report, Nov 18, 7:21 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM EAGLE LAKE MS WIND DAMAGE
11/18/03 WARREN ROOF DAMAGE TO TWO
RESIDENTS
0525 AM EAGLE LAKE MS WIND DAMAGE
11/18/03 WARREN BARN DESTROYED BY HIGH
WINDS NEAR EAGLE LAKE.
0525 AM LE TOURNEAU MS WIND DAMAGE
11/18/03 WARREN TREE DOWN SOUTH OF LE
TOURNEAU.
0530 AM EAGLE BEND MS WIND DAMAGE
11/18/03 ISSAQUENA TREE DOWN ALONG HIGHWAY
465 NORTH OF EAGLE BEND
REPORTED BY HAM RADIO
OPERATOR.Local storm report, Nov 18, 7:50 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
750 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 AM PORT GIBSON MS WIND DAMAGE
11/18/03 CLAIBORNE A FEW TREES DOWN.
REPORTED BY CLAIBORNE
COUNTY SHERIFFS OFFICE.Special weather statement, Nov 18, 7:51 AM CST, 48 minutes before
MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-181800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0751 AM CST TUE NOV 18 2003 TORNADO WATCH NUMBER 958 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CARROLL COPIAH GRENADA HINDS HOLMES LINCOLN MADISON YAZOO TORNADO WATCH NUMBER 958 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ATTALA CHOCTAW CLARKE CLAY COVINGTON FORREST JASPER JEFFERSON DAVIS JONES KEMPER LAMAR LAUDERDALE LAWRENCE LEAKE LOWNDES MARION MONTGOMERY NESHOBA NEWTON NOXUBEE OKTIBBEHA RANKIN SCOTT SIMPSON SMITH WEBSTER WINSTON CRAVEN
Local storm report, Nov 18, 8:12 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
812 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 AM 2S YAZOO CITY MS WIND DAMAGE
11/18/03 YAZOO TWO TREES DOWN. REPORTED
BY YAZOO COUNTY 911.Local storm report, Nov 18, 8:30 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
830 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 AM 3S THOMASVILLE MS WIND DAMAGE
11/18/03 RANKIN A FEW TREES DOWN.
REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 4:12 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 58 min |
| Nov 18, 5:00 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 60 min |
| Nov 18, 5:14 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Jefferson, Warren | 31 min |
| Nov 18, 5:16 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 59 min |
| Nov 18, 5:28 AM CST | Tornado Warning | JAN | Issaquena, Sharkey, Warren | 47 min |
| Nov 18, 5:32 AM CST | Tornado Warning | JAN | Issaquena, Sharkey, Warren | 43 min |
| Nov 18, 6:05 AM CST | Tornado Warning | JAN | Humphreys | 45 min |
| Nov 18, 6:14 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 61 min |
| Nov 18, 6:27 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 23 min |
| Nov 18, 6:34 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 61 min |
| Nov 18, 6:40 AM CST | Tornado Warning | JAN | Leflore | 45 min |
| Nov 18, 7:04 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 46 min |
| Nov 18, 7:15 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 60 min |
| Nov 18, 7:17 AM CST | Severe Thunderstorm Warning | JAN | Attala, Madison | 58 min |
| Nov 18, 8:20 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 45 min |
| Nov 18, 8:25 AM CST | Tornado Warning | JAN | Simpson, Smith | 45 min |
| Nov 18, 8:28 AM CST | Tornado Warning | JAN | Simpson, Smith | 42 min |
| Nov 18, 8:32 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 18 min |
| Nov 18, 8:44 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 46 min |
| Nov 18, 8:49 AM CST | Severe Thunderstorm Warning | JAN | Marion | 61 min |
| Nov 18, 8:50 AM CST | Severe Thunderstorm Warning | JAN | Webster | 30 min |
| Nov 18, 8:51 AM CST | Tornado Warning | JAN | Jasper, Newton, Scott | 59 min |
| Nov 18, 8:54 AM CST | Severe Thunderstorm Warning | JAN | Covington | 61 min |
| Nov 18, 9:01 AM CST | Severe Thunderstorm Warning | JAN | Clay | 49 min |
| Nov 18, 9:02 AM CST | Tornado Warning | JAN | Marion | 58 min |
| Nov 18, 9:07 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 43 min |
| Nov 18, 9:11 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 29 min |
| Nov 18, 9:12 AM CST | Severe Thunderstorm Warning | JAN | Jones | 58 min |
| Nov 18, 9:17 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 58 min |
| Nov 18, 9:30 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 45 min |
| Nov 18, 9:33 AM CST | Tornado Warning | JAN | Kemper, Lauderdale | 57 min |
| Nov 18, 9:38 AM CST | Tornado Warning | JAN | Forrest, Lamar | 62 min |
| Nov 18, 9:41 AM CST | Tornado Warning | JAN | Covington, Jones | 59 min |
| Nov 18, 9:46 AM CST | Severe Thunderstorm Warning | JAN | Clay | 44 min |
| Nov 18, 9:51 AM CST | Tornado Warning | JAN | Clarke, Jasper, Newton | 59 min |
| Nov 18, 9:55 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 45 min |
| Nov 18, 10:04 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| Nov 18, 10:29 AM CST | Tornado Warning | JAN | Lauderdale | 61 min |
| Nov 18, 10:36 AM CST | Tornado Warning | JAN | Lowndes, Noxubee | 24 min |
| Nov 18, 10:38 AM CST | Tornado Warning | JAN | Forrest | 62 min |
| Nov 18, 10:41 AM CST | Tornado Warning | JAN | Jones | 59 min |
| Nov 18, 10:50 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.